@laurajc

Last reply

laurajc

Plegridy

Hi, diagnosed 20 years ago and very lucky to have been ok for much of the time. Was left with little support and no idea that a resource like this existed (happy to meet you all!). Last week began Plegridy. Shocked by the "flu like symptoms". Anyone else on it? Would love to know if it's working out ok for others. Btw this is first ever 'post' on any site so apols if it's too long

Stumbler

@Stumbler

Hi @laurajc and welcome. I have removed this comment from the previous topic, as it really should be a topic in its own right. I hope this is OK with you. Anyway, flu like symptoms on interferon-based Disease Modifying Drugs (DMDs) shouldn't trouble you for too long. It's a case of getting your body used to the medication. Once you understand how soon after the injection you get these flu-like effects, you can adjust the time of the injection so that you'll already be in bed and can sleep through these effects. I was on Betaferon a few years ago, but I'm sure someone on Plegridy will provide firsthand knowledge.

laurajc

@laurajc

Thanks so much for that. I just cannot believe what a brilliant treasure trove this is!

Stumbler

@Stumbler

It's the members that make this place work. Remember, there's no such thing as a silly question. There may be some silly answers though! :wink:

Climbroxx

@Climbroxx

Hi @laurajc, This place is a great source of information and advice, there's always someone who's got experiences similar to yours who can advise or sympathise. I started Plegridy in January this year, I had flu like symptoms after my 1st jab but it only lasted a day or so thankfully, I've not had the flu like symptoms since. I do time it so I'll be in bed a couple of hours after which may help. The only problem I've had with the Plegridy is a lovely, luminous red injection site reaction which comes up about 4 days after the jab and stays for about 3 weeks or so. It's worse if I inject in to my thighs, it goes bright red, the skin raises and it's about 5" diameter and after a week or so it goes a nice shade of purple, really attractive! I told my MS nurse about the problem and she suggested to try it in my backside as there's less muscle (although the Plegridy people don't want you doing it there). Unfortunately it still did the same thing just not quite as bad. On the plus side, my MS symptoms seem to have stayed away apart from bouts of mild fatigue and that's probably because I'm over doing it, oops!

lauralou

@lauralou

I'm starting Plegridy tomorrow. Really hope taking ibuprofen etc before will help me. Hopefully I won't need to go to bed :/ I have no childcare. Dreading this now xx

laurajc

@laurajc

Thanks climbroxx for that and sorry if I've scared you lauralou. Obviously everyone will react differently but as I read all the info and went to bed after injecting, woke up and felt fine, felt happy I wouldn't get the flu like symptoms. By the afternoon, felt dreadful. Got worse, went to bed. Had to go to work the next day (new job) and ice cakes for youngest child's school event and felt terrible for next 2 days. Got better by day 4 and now feel better than I've felt for weeks. Dreading 2nd injection next week but now hopeful it won't ever be as bad again. Good luck lauralou, hope it goes well.

Laurabee

@Laurabee

Hi all, I've just been taken off Tecfidera because of severe side effects and waiting to start plegridy... Part of me is scared by the Unknown, I would've been ok with staying on Tec because I knew what to expect every day but Neuro wasn't happy! I'm hoping side effects once a fortnight is better than daily! Laura

laurajc

@laurajc

Great news, done second injection and only felt slightly unwell the night after. Delighted , especially as it's half term with kids and we had lovely day out. Fingers crossed it'll be as good for other Plegridyans

Climbroxx

@Climbroxx

That's great @laurajc, as I said I didn't get any flu like symptoms after the 1st jab and I do feel pretty good most of the time compared to before starting the treatment. I'm back to see the Neuro in a couple of weeks, be interesting to see if he decides to take me off the Plegridy or not. The injection site reactions are quite severe.

Pinkyx

@Pinkyx

the side effects were awful for me. After seven months I finally stopped as had flu every other week fo3-4-5 days ! But it's worth a try as everyone's different, sorry can't be more helpful. I would say, to inject in tummy rather than top of leg as that hurt a lot more in leg. Xx and itchiness wasn't as bad either ! Xx

pinkie

@pinkie

I can't believe the different side effects that we're all having from Plegridy. After my experience with Avonex I found the onset of FLS each week reassuring - if I wasn't getting any side effects, it meant that the injection hadn't worked. Now with Plegridy I'm finding the FLS quite extreme. 4 days till I'm properly over them - does it get any better? I do hope so, as I'm not happy with dosing myself up with 400mg ibuprofen for all that time. I'd love to hear that it gets better ... Julie

pinkie

@pinkie

I can't believe the different side effects that we're all having from Plegridy. After my experience with Avonex I found the onset of FLS each week reassuring - if I wasn't getting any side effects, it meant that the injection hadn't worked. Now with Plegridy I'm finding the FLS quite extreme. 4 days till I'm properly over them - does it get any better? I do hope so, as I'm not happy with dosing myself up with 400mg ibuprofen for all that time. I'd love to hear that it gets better ... Julie